Hail, Hamilton
- When
- March 29, 12:10 PM CST
- Where
- Hamilton County, Aden
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.233, -88.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 29, 2:40 AM CST, 9 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 AM CST FRI MAR 29 2002 AFTER A SERIES OF JACK RABBIT JUMPS BY THE ETA AND AVN...THESE AND OTHER NUMERICAL MODELS APPEAR TO BE RESOLVING THE PASSAGE OF THE NEXT WEATHER SYSTEM TODAY. ALTHOUGH THE FOCUS HAS BEEN ON THE SRN CA LOW...THE DYNAMICS HAVE CHANGED DRAMATICALLY ENOUGH IN THE NRN 1/2 OF THE U.S. WHICH HAS BEEN IN LOW AMPLITUDE FLOW...UNTIL JUST RECENTLY. THE FUNDAMENTAL DEVELOPMENT OF THE CLOSED LOW OVER S CENTRAL CANADA HAS PLACED THE PAH FORECAST AREA IN A FAVORABLE POSITION OF THUNDERSTORMS TODAY AND TONIGHT...SOME EVEN SEVERE. THE 30H 150 KT JETLET OVER NW MT AT 29/00Z...SHOULD HELP SHARPEN THE BAROCLINIC ZONE OVER THE NRN PLAINS THROUGH 12Z. SOME ENHANCEMENT OF CONVECTION APPEARS TO BE ALREADY SHOWING UP NEAR THE EXIT REGION OF THIS JET MAX WITH THE CONVECTION OVER ERN NE. THE PAH FORECAST AREA SEEMS TO BE ON THE SRN EDGE OF A SPLIT JET FLOW...WHICH IS MAXIMIZED AROUND 00Z SAT. ETA/AVN ARE EXTREMELY SIMILAR IN WIND SPEEDS WITH THE JET STRUCTURE IN THE 700-300 MB LAYER THROUGH 12Z...WITH AVN ONLY SLIGHTLY STRONGER WITH WIND SPEEDS ACRS NORTHERN MO AND IL. THE ENHANCEMENT OF THE BAROCLINIC ZONE THROUGOUT THE DAY...AS THE UPPER LOW IN CANADA TIGHTENS...IS EVIDENT IN THE 1000-850 AND 700-300 LAYER Q SUB N VECTOR DIVERENGE PLOTS. CURRENT CONVECTION LINES UP VERY WELL WITH THE Q VECTOR REGIONS...SO AGEO CIRCULATION TO SUPPORT SUSTAINED CONVECTION THIS AFTERNOON AND EVENING DOES NOT APPEAR TO BE A PROBLEM. THE 925 AND 850 MB MANDATORY CHARTS AT 00Z HAVE ALREADY SHOWN A NARROW RIBBON OF DECENT LOW LEVEL MSTR FROM WRN LA/AR...ACROSS CNTRL MO INTO THE GREAT LAKES REGION. ALTHOUGH THE AVN IS 3-5 DEGREES HIGHER WITH THE SURFACE DEWPOINT REFLECTION OF THE MOISTURE INFLUX...BOTH THE ETA/AVN SUGGEST THAT AMPLE MOISTURE WILL BE IN PLACE CLOSE TO PEAK HEATING TIME FROM MIDDAY ONWARD. INSTABILITY-WISE...WITH THE APPROACH OF THE JET MAX...WHICH SHOULD STRETCH AND COOLER THE UPPER LEVELS /I.E. SHARPEN LAPSE RATES/...ETA AND AVN BRING IN DECENT INSTABILITY...EVEN BY 18Z TODAY. SFC CAPES IN EXCESS OF 1000J/KG ARE EVIDENT ALONG THE SURFACE FRONT /TRIGGER FOR SURFACE-BASED PARCELS...ESPECIALLY ALONG SERN MO/WRN KY AND SWRN IN. THIS AREA IS ALREADY OUTLOOKED BY SPC FOR DAY 1. THE CONVECTION SHOULD START AS AN EXPANDING AREA OF SHOWERS IN WESTERN AND CENTRAL MO THIS MORNING...EVENTUALLY BECOMING A LINE OF SHWRS AND THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE PAH FORECAST AREA. THERE MAY BE SOME INITIAL CAPPING IN PLACE TO SLOW DEVELOPMENT AT FIRST...BUT AS THE COUPLED JET PTTN MOVES IN PLACE...THERE SHOULD BE DECENT LIFT AND CIRCULATION TO DEVELOP DECENT CONVECTION THIS AFTERNOON. IN LATTER PERIODS...SUN/MON FORCING ALONG THE FRONTAL BOUNDARY MAY KEEP A CHANCE OF PCPN ALONG THE SOUTHERN BORDER COUNTIES OF THE CWA. I WILL NEED TO DETERMINE AT PRESS TIME WHETHER A MENTION OF PCPN NEEDS TO BE KEPT IN OR INTRODUCED FOR THIS PACKAGE. I WILL GO WITH A BLEND OF AVN/FWC TEMPS...FAVORING THE WARMER FWC TEMPS WHERE FULL/PARTIAL LATE MARCH SUN AND WAA IS IN PLACE. FOR CONSISTENCY SAKE...I WILL NOT BE CONSIDERING ANY CHANGES TO THE EXTENDED FCST PERIOD WITH THIS PACKAGE. .PAH...NONE. SMITH
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-291900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 802 AM CST FRI MAR 29 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT OVER EXTREME SOUTHEAST MISSOURI...MUCH WESTERN KENTUCKY AND AND THE SOUTHERN TIP ILLINOIS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER THE THE REMAINDER OF THE QUAD STATE AREA. THE MODERATE RISK AREA GENERALLY COVERS LOCATIONS SOUTH OF A LINE THAT EXTENDS FROM NEAR DEXTER MISSOURI...TO VIENNA ILLINOIS... TO EVANSVILLE INDIANA...TO OWENSBORO KENTUCKY. DISCUSSION... THE AIR ACROSS THE QUAD STATE REGION WILL CONTINUE TO DESTABILIZE TODAY AS SURFACE TEMPERATURES WARM TO NEAR 70...AND A COLD FRONT APPROACHES FROM THE CENTRAL PLAINS. IN ADDITION...AN AREA OF LOW PRESSURE ALOFT WILL DROP SOUTHEAST INTO THE MID MISSISSIPPI VALLEY BY EARLY AFTERNOON. THIS SCENARIO WILL SET OFF NUMEROUS SHOWERS AND THUNDERSTORMS TODAY...ESPECIALLY OVER SOUTHEAST MISSOURI...EXTREME SOUTHERN ILLINOIS...MUCH OF WESTERN KENTUCKY AND EXTREME SOUTHWEST INDIANA. SOME OF THESE STORMS WILL LIKELY REACH SEVERE LEVELS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. THE STORMS WILL END LATER THIS EVENING AS THE COLD FRONT PUSHES SOUTH OF THE AREA. SPOTTER ACTIVATION... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY AND EARLY TONIGHT. OUTLOOK FOR SATURDAY... A WEAK AREA OF HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY... WITH PARTLY CLOUDY SKIES EXPECTED. && MEFFERT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-291900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1119 AM CST FRI MAR 29 2002 ...SEVERE THUNDERSTORM WATCH NUMBER 45 CONTINUES THROUGH 100 PM FOR SOUTHEAST MISSOURI AND FAR SOUTHWEST ILLINOIS... ...TORNADO WATCH NUMBER 46 IS IN EFFECT UNTIL 400 PM CST FOR WESTERN KENTUCKY...SOUTHWEST INDIANA AND REMAINDER OF SOUTHERN ILLINOIS... SEVERE THUNDERSTORM WATCH 45 INCLUDES THE FOLLOWING COUNTIES. IN SOUTHEAST MISSOURI... CARTER...RIPLEY...WAYNE...BUTLER...BOLLINGER...STODDARD...PERRY ...CAPE GIRARDEAU...SCOTT...MISSISSIPPI AND NEW MADRID. IN SOUTHERN ILLINOIS... PERRY...JACKSON...UNION AND ALEXANDER. TORNADO WATCH 46 INCLUDES THE FOLLOWING COUNTIES. IN SOUTHERN ILLINOIS... JEFFERSON...FRANKLIN...WILLIAMSON...JOHNSON...PULASKI...MASSAC ...WAYNE...HAMILTON...SALINE...POPE...EDWARDS...WABASH...WHITE ...GALLATIN AND HARDIN. IN WESTERN KENTUCKY... BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES ...LIVINGSTON...MARSHALL...CALLOWAY...CRITTENDEN...LYON...TRIGG ...UNION...HENDERSON...WEBSTER...HOPKINS...CALDWELL...DAVIESS ...MCLEAN...MUHLENBERG...CHRISTIAN...TODD. IN SOUTHWEST INDIANA... GIBSON...PIKE...POSEY...VANDERBURGH...WARRICK AND SPENCER.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1146 AM CST FRI MAR 29 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1158 AM BARNHILL IL 1.75 INCH HAIL
03/29/02 WAYNE REPORT FROM IL STATE
POLICE DIST. 19The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2002Every state in 2002This day in weather historyWarnings in Illinois, March 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5280541.